MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 54MM, W/P2 COATING

ENCORE MEDICAL L.P. FOUNDATION HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 54MM, W/P2 COATING
Model Number 931-40-754
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 07/24/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient reporting pain.The surgeon changed out the shell, liner, and head.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to pain.The previous revision surgery and the revision surgery detailed in this investigation occurred 4.6 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to pain.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION HIP
Common Device Name
FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 54MM, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7763036
Report Number1644408-2018-00751
Device Sequence Number1259292
Product Code LPH
UDI-Device Identifier00190446177920
UDI-Public(01)00190446177920
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2024
Device Model Number931-40-754
Device Catalogue Number430-98-054
Device Lot Number590G1239
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer09/07/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-401, LOT 870B1094; 400-03-401, LOT 870B1094; 430-98-054, LOT 590G1239; 931-40-754, LOT 011V1005; 400-03-401, LOT 870B1094; 430-98-054, LOT 590G1239
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR